Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 11, 2017Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2017, 6:30 PM EDT for Johnson County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2017, 6:30 PM EDT (22:30 UTC)
Expired
Jul 11, 2017, 7:15 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS82 KFFC 112230
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT TUE JUL 11 2017
 
GAZ085-097-112315-
Johnson GA-Laurens GA-
630 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND NORTHERN
LAURENS COUNTIES UNTIL 715 PM EDT...

At 630 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
9 miles north of Dublin. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Dublin, East Dublin, Tuckers Crossroad and Brewton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3251 8280 3260 8304 3268 8302 3271 8296
      3273 8295 3276 8295 3278 8289 3278 8277
      3277 8277 3278 8274
TIME...MOT...LOC 2230Z 280DEG 4KT 3268 8294 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:26 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 11, 3:26 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
326 PM EDT Tue Jul 11 2017

.SHORT TERM /Tonight through Wednesday Night/...

Convergence zone is well noted in the visible imagery and on the
regional radar loop. Scattered to numerous shra/tsra have developed
along this convergence line during the heat of the day. Storms are
very slow  movers and have been heavy rain producers. Additional
storms are moving north across far SE AL and the far south GA. Many
of the storms down south look to have developed along a differential
heating boundary from early morning clouds. Plenty of abundant
moisture and surface instability for storms to work with. PWATS have
increased to just under 2 inches. With the BL winds blo 20kt, storms
will be slow moving heavy rainfall producers. Widespread severe
weather is not anticipated, but strong thunderstorms are possible.
An isolated severe thunderstorm is not out of the question.

For tomorrow, there is relatively no change in airmass. The models
are still hinting at a convergence zone setting up across portions
of the CWFA. Do expect storms to fire along this boundary during max
heating. Again, widespread severe weather is not anticipated, but
strong to isolated severe thunderstorms are possible. Storms will
once again be capable of producing very heavy rainfall.

NListemaa

&&

.LONG TERM /Thursday through Tuesday/...

Very little adjustment made to forecast per consistent model
solutions in main regime and weekend frontal evolution (still
looking to be sagging into area late Saturday into Sunday). Made
some cosmetic changes to a few pop periods, otherwise refreshed
other elements with latest blend. Will still need to watch heat
indices through late week (mainly Fri/Sat) in parts of central
Georgia. Previous discussion follows...

Baker

PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/

LONG TERM /Wednesday Night through Monday/...
Long term period continues to look like typical Georgia summertime
weather as the state is dominated by a dirty high pressure ridge.
An enhanced area of moisture remains over the state through
Friday, triggering convective development with diurnal heating.
Model solutions continue to show this ridge will weaken into the
weekend as a cold front approaches the area Saturday. Run-to-run
solution consistency is decent, suggesting the front will move
into the state during the morning or early afternoon Saturday. The
increased moisture associated with the front will remain over the
state into early next week, resulting in higher precipitation
chances - generally in the good chance to likely category, even
into the overnight periods. Solutions diverge at the tail end of
the period, with the GFS developing a large upper high pressure
system over the plains and building it into the southeast into mid
week. The ECMWF doesn't build the high pressure ridge into the
state, but instead promotes the development of localized low
pressure systems over the Carolinas. For now, that's beyond the
extended period, and there's plenty of time to sort it out.

Temperatures remain a few degrees above normal through Friday with
highs generally in the 90s across the state. More seasonal
temperatures are expected through the weekend due to the influence
of the precipitation and the frontal boundary. Apparent
temperature continues to be of a concern through the extended
period, with heat index values over 100 degrees at least through
the end of the week. At this time, Heat Advisory criteria is not
met in the grids, but a few locations in east central Georgia / SE
CWA reach values of 103-104 on Friday and Saturday. Will continue
to monitor forecast values into the latter half of the week to see
if a Heat Advisory is necessary.

31

&&

.AVIATION...
18Z Update...
Scattered showers and thunderstorms developed along a differential
heating boundary/convergence zone to the NW of the airfield. The
activity is very slow moving. Added the VCSH to the 21z line and
will add a tempo group as necessary for thunder. Winds remain
light and should mostly stay just west of south through the
afternoon - outside of any outflow boundaries. VRB winds expected
overnight with mainly southwest during the day tomorrow. Sct
afternoon convection expected again tomorrow afternoon.

//ATL Confidence...18Z Update...
Low to medium confidence on wind direction and timing of shra.
Otherwise, high confidence remaining elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  72  91 /  40  30  20  30
Atlanta         73  89  73  90 /  40  30  20  30
Blairsville     65  84  67  84 /  30  30  20  40
Cartersville    71  89  72  90 /  30  30  20  40
Columbus        74  92  75  94 /  50  40  20  30
Gainesville     72  88  72  89 /  30  30  20  40
Macon           73  91  73  93 /  50  30  20  30
Rome            71  90  72  90 /  20  30  20  40
Peachtree City  71  90  72  91 /  40  30  20  30
Vidalia         74  92  73  93 /  50  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....31/Baker
AVIATION...NListemaa
Hazardous weather outlook, Jul 11, 3:20 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
320 PM EDT Tue Jul 11 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
320 PM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across central
Georgia this afternoon and evening, generally along and south of
the I-20 corridor. A few strong storms are possible, with the main
hazards being damaging winds to 50 MPH, locally heavy rainfall, and
frequent lightning. Small hail will also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms are possible each afternoon
and evening through the week and into early next week. Some more
widespread development could occur over the weekend with an
approaching front. Heat Index values will approach 105 degrees
over portions of central Georgia Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 11, 6:09 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     2 SSE WHITE OAK         33.38N  84.74W
07/11/2017                   COWETA             GA   NWS EMPLOYEE

            A TREE WAS REPORTED DOWN ON LOWER FAYETTEVILLE ROAD
            NEAR THE INTERSECTION OF SUMMERGROVE PARKWAY.

&&

EVENT NUMBER FFC1701085

LMERRITT
Special weather statement, Jul 11, 6:12 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT TUE JUL 11 2017

GAZ110-112300-
Telfair GA-
612 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
700 PM EDT...

At 611 PM EDT...a strong thunderstorm was over Horse Creek Wma, or 13
miles north of Broxton...moving north at 5 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jacksonville, Horse Creek Wma and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3178 8303 3180 8306 3198 8307 3200 8275
      3188 8272 3186 8276 3186 8278 3185 8279
      3184 8278 3181 8282 3182 8284 3178 8286
      3178 8289 3179 8290 3178 8292 3179 8298
      3178 8299
TIME...MOT...LOC 2211Z 175DEG 6KT 3182 8290

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 11, 6:14 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT TUE JUL 11 2017

GAZ074-076-085-112245-
Jefferson GA-Washington GA-Johnson GA-
614 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 645
PM EDT...

At 614 PM EDT...a strong thunderstorm was near New Home, or 12 miles
east of Wrightsville. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Wadley, Bartow and New Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3284 8235 3283 8235 3282 8236 3282 8240
      3281 8242 3280 8242 3278 8240 3276 8244
      3272 8245 3270 8248 3272 8262 3293 8263
      3288 8232
TIME...MOT...LOC 2214Z 190DEG 3KT 3278 8251

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 11, 6:20 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT TUE JUL 11 2017

GAZ066-112300-
Troup GA-
620 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 700 PM EDT...

At 620 PM EDT...a strong thunderstorm was over Abbottsford, or 7
miles west of Lagrange. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lagrange, West Point, Mountville, Cannonville, State Line Park,
Abbottsford, Piedmont Heights, Big Springs, Wares Crossroads, Baughs
Crossroads, Smiths Crossroad, Long Cane and Jones Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3314 8513 3304 8486 3294 8486 3287 8495
      3287 8519 3306 8522
TIME...MOT...LOC 2220Z 314DEG 1KT 3303 8515

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 11, 6:23 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT TUE JUL 11 2017

GAZ048-053>059-067-068-112315-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Jasper GA-Spalding GA-
Meriwether GA-Newton GA-Pike GA-Henry GA-
623 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHEASTERN FAYETTE...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHWESTERN JASPER...
SPALDING...MERIWETHER...NEWTON...NORTHERN PIKE AND HENRY COUNTIES
UNTIL 715 PM EDT...

At 623 PM EDT...a line of strong thunderstorms was along a line
extending from Oxford to Sunny Side to Lone Oak...and moving
southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Griffin, McDonough, Conyers, Covington, Jackson, Zebulon, Greenville,
Stockbridge, Hampton, Locust Grove, Social Circle, Senoia,
Hogansville, Oxford, Porterdale, Luthersville, Newborn, Brooks,
Mansfield and Jenkinsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3338 8436 3356 8409 3354 8405 3353 8404
      3367 8393 3371 8386 3362 8369 3353 8368
      3350 8364 3320 8409 3320 8412 3318 8413
      3319 8424 3313 8425 3294 8479 3306 8487
      3320 8487
TIME...MOT...LOC 2223Z 318DEG 6KT 3362 8387 3333 8431 3316 8481

WIND...40MPH
Special weather statement, Jul 11, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT TUE JUL 11 2017

GAZ085-097-112315-
Johnson GA-Laurens GA-
630 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND NORTHERN
LAURENS COUNTIES UNTIL 715 PM EDT...

At 630 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
9 miles north of Dublin. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dublin, East Dublin, Tuckers Crossroad and Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3251 8280 3260 8304 3268 8302 3271 8296
      3273 8295 3276 8295 3278 8289 3278 8277
      3277 8277 3278 8274
TIME...MOT...LOC 2230Z 280DEG 4KT 3268 8294

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:02 PM EDTSpecial Weather StatementFFCBarrow28 min
Jul 11, 9:04 AM EDTSpecial Weather StatementFFCSchley41 min
Jul 11, 2:03 PM EDTSpecial Weather StatementFFCWheeler27 min
Jul 11, 2:25 PM EDTSpecial Weather StatementFFCTelfair50 min
Jul 11, 2:27 PM EDTSpecial Weather StatementFFCHall48 min
Jul 11, 2:36 PM EDTSpecial Weather StatementFFCCobb39 min
Jul 11, 2:47 PM EDTSpecial Weather StatementFFCDeKalb28 min
Jul 11, 2:50 PM EDTSpecial Weather StatementFFCTaylor40 min
Jul 11, 3:03 PM EDTSpecial Weather StatementFFCCarroll42 min
Jul 11, 3:11 PM EDTSpecial Weather StatementFFCCherokee49 min
Jul 11, 3:14 PM EDTSpecial Weather StatementFFCMontgomery46 min
Jul 11, 3:19 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jul 11, 3:28 PM EDTSpecial Weather StatementFFCTaylor47 min
Jul 11, 3:46 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 11, 3:51 PM EDTSpecial Weather StatementFFCForsyth24 min
Jul 11, 4:12 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett33 min
Jul 11, 4:19 PM EDTSpecial Weather StatementFFCWebster26 min
Jul 11, 4:31 PM EDTSpecial Weather StatementFFCClayton44 min
Jul 11, 4:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 11, 4:50 PM EDTSpecial Weather StatementFFCMarion40 min
Jul 11, 4:58 PM EDTSpecial Weather StatementFFCClayton, Fayette, Rockdale47 min
Jul 11, 5:02 PM EDTSevere Thunderstorm WarningFFCCoweta, Fulton28 min
Jul 11, 5:16 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton17 min
Jul 11, 5:34 PM EDTSevere Thunderstorm WarningFFCDouglas15 min
Jul 11, 5:43 PM EDTSevere Thunderstorm WarningFFCRockdale11 min
Jul 11, 5:56 PM EDTSpecial Weather StatementFFCJohnson34 min
Jul 11, 6:12 PM EDTSpecial Weather StatementFFCTelfair48 min
Jul 11, 6:14 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 11, 6:20 PM EDTSpecial Weather StatementFFCTroup40 min
Jul 11, 6:23 PM EDTSpecial Weather StatementFFCButts, Henry, Meriwether, Newton, Pike, Spalding52 min
Jul 11, 6:39 PM EDTSevere Thunderstorm WarningFFCTroup25 min
Jul 11, 6:52 PM EDTSpecial Weather StatementFFCJefferson38 min
Jul 11, 7:08 PM EDTSpecial Weather StatementFFCTroup37 min
Jul 11, 7:09 PM EDTSpecial Weather StatementFFCDooly36 min
Jul 11, 7:12 PM EDTSpecial Weather StatementFFCButts, Jasper, Pike, Spalding33 min
Jul 11, 7:24 PM EDTSpecial Weather StatementFFCMuscogee36 min
Jul 11, 7:36 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee13 min
Jul 11, 7:44 PM EDTSpecial Weather StatementFFCButts, Lamar, Pike46 min
Jul 11, 7:48 PM EDTSpecial Weather StatementFFCTroup87 min
Jul 11, 7:52 PM EDTSpecial Weather StatementFFCMeriwether23 min
Jul 11, 7:54 PM EDTSpecial Weather StatementFFCHarris36 min
Jul 11, 7:58 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.